Alert archive / Nebraska / River Flood Advisories in 2015
River Flood Advisory 13, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Dec 20, 2015, 7:48 PM MST for Garden County, Keith County, Nebraska. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2015, 7:48 PM MST (02:48 UTC)
- Expired
- Dec 24, 2015, 5:00 PM MST
- In force
- 4 days
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
875 WGUS83 KLBF 210248 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 848 PM CST SUN DEC 20 2015 ...The National Weather Service in North Platte has issued a Flood Advisory for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Minor overflows due to ice jamming are expected to continue this week. On Sunday evening law enforcement reported some ice jamming near the highway 26 bridge near Lewellen with some water overflowing into a nearby meadow. The river stage is forecast to rise to near 8.4 feet early Monday then slowly fall the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-221448- /O.NEW.KLBF.FL.Y.0013.151221T0248Z-151225T0000Z/ /LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 748 PM MST SUN DEC 20 2015 The National Weather Service in North Platte has issued a * Flood Advisory for The North Platte River at Lewellen. * until Thursday evening. * At 4:00 PM Sunday the stage was 8.3 feet. * Flood stage is 7.5 feet. * Forecast...The river will rise to near 8.4 feet by tonight. * Impact...At 8.5 feet...Moderate flood stage. Flooding around Fairground Street, County Road 46, County Road 199 A and County Road 44 A east of Highway 26. Homes near and along the river may begin to flood. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg
6 follow-up statements
294 WGUS83 KLBF 211601 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 1001 AM CST MON DEC 21 2015 ...The Flood Advisory continues for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Minor overflows due to ice jamming are expected to continue this week along the North Platte river above Lake McConaughy. On Sunday evening law enforcement reported some ice jamming near the highway 26 bridge near Lewellen with some water overflowing into a nearby meadow. The river stage is forecast to remain near 8.4 feet today then slowly fall the next several days as temperatures warm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-230401- /O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/ /LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 901 AM MST MON DEC 21 2015 The Flood Advisory continues for The North Platte River at Lewellen. * until Thursday evening. * At 4:00 AM Monday the stage was 8.4 feet. * Flood stage is 7.5 feet. * Forecast...The river will remain near 8.4 this morning...then begin to slowly fall. * Impact...At 8.5 feet...Moderate flood stage. Flooding around Fairground Street, County Road 46, County Road 199 A and County Road 44 A east of Highway 26. Homes near and along the river may begin to flood. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ 14-Jacobs
822 WGUS83 KLBF 220556 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 1156 PM CST MON DEC 21 2015 ...The Flood Advisory continues for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Minor overflows due to ice jamming are expected to continue this week along the North Platte river above Lake McConaughy. Law enforcement reported some ice jamming continued near the highway 26 bridge near Lewellen with some water overflowing into a nearby meadow. The river stage is forecast to remain near 8.3 feet on Tuesday then slowly fall the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-231756- /O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/ /LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1056 PM MST MON DEC 21 2015 The Flood Advisory continues for The North Platte River at Lewellen. * until Thursday evening. * At 4:00 PM Monday the stage was 8.4 feet. * Flood stage is 7.5 feet. * Forecast...The river will slowly fall to 8.0 feet by Thursday. * Impact...At 8.5 feet...Moderate flood stage. Flooding around Fairground Street, County Road 46, County Road 199 A and County Road 44 A east of Highway 26. Homes near and along the river may begin to flood. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ roberg
590 WGUS83 KLBF 221549 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 949 AM CST TUE DEC 22 2015 ...The Flood Advisory continues for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Minor overflows due to ice jamming are expected to continue this week along the North Platte river above Lake McConaughy. Law enforcement reported that ice jamming continued near the highway 26 bridge near Lewellen with some water overflowing into a nearby meadow. The river stage is forecast to remain near 8.0 feet Today then slowly fall over the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-240349- /O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/ /LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 849 AM MST TUE DEC 22 2015 The Flood Advisory continues for The North Platte River at Lewellen. * until Thursday evening. * At 4:00 AM Tuesday the stage was 8.0 feet. * Flood stage is 7.5 feet. * Forecast...The river will continue near 8.0 feet late this morning...but slowly fall over the next couple days. * Impact...At 8.5 feet...Moderate flood stage. Flooding around Fairground Street, County Road 46, County Road 199 A and County Road 44 A east of Highway 26. Homes near and along the river may begin to flood. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ 14-Jacobs
721 WGUS83 KLBF 230318 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 918 PM CST TUE DEC 22 2015 ...The Flood Advisory continues for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Minor overflows due to ice jamming are expected to continue this week along the North Platte river above Lake McConaughy. Law enforcement reported that ice jamming continued near the highway 26 bridge near Lewellen with some water overflowing into a nearby meadow. The river stage near 7.8 feet may fluctuate with a slow fall over the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-241518- /O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/ /LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 818 PM MST TUE DEC 22 2015 The Flood Advisory continues for The North Platte River at Lewellen. * until Thursday evening. * At 4:00 PM Tuesday the stage was 7.8 feet. * Flood stage is 7.5 feet. * Forecast...The river will rise to near 7.8 feet by tonight. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg
411 WGUS83 KLBF 231512 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 912 AM CST WED DEC 23 2015 ...The Flood Advisory continues for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Minor overflows due to ice jamming are expected to continue this week along the North Platte river above Lake McConaughy. Law enforcement reported that ice jamming continued near the highway 26 bridge near Lewellen with some water overflowing into a nearby meadow. The current river stage is near 7.6 feet but may fluctuate with a steady fall over the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-250000- /O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/ /LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 812 AM MST WED DEC 23 2015 The Flood Advisory continues for The North Platte River at Lewellen. * until Thursday evening. * At 4 AM Wednesday the stage was 7.6 feet. * Flood stage is 7.5 feet. * Forecast...The river will fall to near 7.4 feet by late this morning. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ 14-Jacobs
031 WGUS83 KLBF 241534 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 934 AM CST THU DEC 24 2015 ...The Flood Advisory continues for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Minor overflows due to ice jamming are expected to continue this week and weekend along the North Platte river above Lake McConaughy. The forecast calls for cold temperatures once again this coming weekend...further ice jamming is possible. The current river stage is near 7.3 feet but may fluctuate over the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-250000- /O.CON.KLBF.FL.Y.0013.000000T0000Z-151225T0000Z/ /LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 834 AM MST THU DEC 24 2015 The Flood Advisory continues for The North Platte River at Lewellen. * until this evening. * At 4 AM Thursday the stage was 7.3 feet. * Flood stage is 7.5 feet. * Forecast...The river will fluctuate over the next several days as ice forms and releases. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ 14-Jacobs
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Dec 20, 5:27 PM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Dec 20, 5:27 PM MST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 627 PM CST SUN DEC 20 2015 .SYNOPSIS... ISSUED AT 321 PM CST SUN DEC 20 2015 SFC COLD FRONT HAS PUSHED SOUTH OF THE CWA THIS AFTERNOON WITH NORTHWEST WINDS AT 10 TO 20 MPH IN ITS WAKE. EVEN WITH THE COLD AIR ADVECTION OCCURRING...THE MIXING FROM THE STILL YET WARM TEMPS ALOFT HAVE PUSHED TEMPS INTO THE 40S ACROSS SW NEB. NORTHERN NEB SAW MORE COLD AIR AND EVEN WITH THE MIXING POST FRONTAL...TEMPS ONLY AROUND 30. UPPER LEVEL RIDGE HAS SHIFTED EAST TODAY...OVER THE EASTERN CONUS...WITH A TROUGH ALONG THE ROCKIES. ANOTHER SUBTLE TROUGH IS ALONG THE WEST COAST. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 321 PM CST SUN DEC 20 2015 SUBTLE MIDLEVEL DISTURBANCE ACROSS THE CENTRAL ROCKIES WILL DRIFT ACROSS KANSAS/SOUTHERN NEB EARLY TONIGHT. SOUNDINGS SHOWING GOOD MOISTURE ALOFT AND WILL HAVE TO SATURATE TOP DOWN. MORNING MODELS ARE A LITTLE STRONGER WITH THE WAVE THAN PREVIOUS AND HAVE ADDED SOME FLURRIES. THE DRY MID LAYER MAYBE TO MUCH TO OVERCOME AND RESULT IN NOTHING REACHING THE GROUND. OTHERWISE BL MOISTURE ON THE INCREASE AND MODELS FAVOR STRATUS DEVELOPING OVERNIGHT. THE CLOUDS WILL KEEP TEMPS FROM FALLING TO FAR OVERNIGHT...WIDESPREAD TEENS. TOMORROW WILL SEE SEASONAL TEMPS IN THE MID 30S TO MID 40S...COOLEST ACROSS NW NEB THANKS TO THE LINGERING SNOW PACK. MOSTLY CLOUDY SKIES WILL GIVE WAY TO DECREASING CLOUDS FROM WEST TO EAST. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 321 PM CST SUN DEC 20 2015 MONDAY NIGHT THROUGH WEDNESDAY...A FAIRLY STRONG SOUTH WIND DEVELOPS MONDAY NIGHT. WINDS BEGIN INCREASING AROUND MIDNIGHT. SOME LOWS IN THE TEENS COULD OCCUR IN THE EVENING...OTHERWISE 20S WOULD PREVAIL. A CHINOOK DEVELOPS TUESDAY WITH 3O TO 40 KT WINDS 850MB-700MB. 990 MB LOW PRESSURE MOVES THROUGH THE DAKOTAS. TEMPERATURES COULD RISE INTO THE UPPER 40S TO 50F BUT HIGH CLOUDS AND SNOW COVER WILL INTERFERE WITH THE HEATING CYCLE. LOW TO MID 40S WOULD BE MORE LIKELY. COLD AIR WILL BE MOVING INTO WRN NEB DURING THE AFTN HELPING WITH MIXING PROCESSES. COOLER AIR CONTINUES MOVING IN TUESDAY NIGHT. A SECOND REINFORCING COLD FRONT BRUSHES NCNTL NEB AFTER MIDNIGHT. BOTH OF THESE FEATURES SHOULD DISRUPT THE INVERSION PROCESS SUGGESTING LOWS IN THE 20S. WEST WINDS INCREASE WEDNESDAY AFTN PRODUCING A BORA-LIKE CONDITION ACROSS THE PANHANDLE. HIGHS SHOULD REMAIN IN THE 30S TO AROUND 40 WITH GENERALLY CLEAR SKIES. SOME HIGH CLOUDS MAY BE MOVING EAST OFF THE COLO ROCKIES. SNOW CHANCES HINGE ON THE TRACK OF A NRN STREAM DISTURBANCE TUESDAY NIGHT. THE GFS AND GFS ENSEMBLE ARE THE ONLY MODELS PRODUCING SNOW AND THAT WOULD BE ACROSS SWRN NEB AS THE SYSTEM SPLITS NORTH AND SOUTH. OTHERWISE FLURRIES OR ISOLATED SNOW SHOWERS ARE POSSIBLE ACROSS NRN NEB. THE LACK OF ANY SORT OF MEANINGFUL TEMPORAL AND SPACIAL CONSENSUS IN THE MODELS PROHIBITS MENTION FOR THIS PORTION OF THE FORECAST. WEDNESDAY NIGHT THROUGH SUNDAY...THERE IS STILL NO RUN TO RUN CONTINUITY WITH THE APPROACHING LONG WAVE TROF NEXT WEEK. THUS THE LOCATION OF FRONTS AND AREAS OF WARM AIR ADVECTION AFFECTING THE FORECAST ARE SUSPECT. TODAYS GFS AND ECM KEEP COLD AIR ACROSS THE FCST AREA ALL WEEK WITH HIGHS IN THE 30S EVERY DAY EXCEPT 20S SATURDAY WHEN ARCTIC AIR WILL IN PLACE BRIEFLY. AS THE LONG WAVE TROF LIFTS EAST...WARM AIR WILL BACK FILL ACROSS THE NRN ROCKIES AND GET SWEPT EAST INTO NEB SUNDAY. 30-40 POPS ARE IN PLACE FRIDAY THROUGH SATURDAY IN EXPECTATION OF AT LEAST A LEAD SHORT WAVE EJECTING THROUGH THE CNTL PLAINS. THIS IS ABOUT 1 STATE SOUTH OF LAST NIGHTS MODEL RUNS. THE PTYPE IS UNCERTAIN TODAY...THE ECM SHOWS SNOW AND ICE WHILE THE GFS IS MOSTLY SNOW WITH SOME ICE ACROSS CNTL NEB. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 627 PM CST SUN DEC 20 2015 IFR CEILINGS TO PERSIST AT KVTN OVERNIGHT UNTIL 14Z MONDAY. AFTER 14Z...STRATUS SHOULD SCATTER OUT WITH VFR CONDITIONS. AT KLBF...VFR CONDITIONS ARE FORECAST TO BECOME IFR BY 03Z...AND PERSIST UNTIL 15Z...ALSO SCATTERING OUT AND BECOMING VFR. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...CDC AVIATION...ROBERG
Hazardous weather outlook, Dec 20, 2:42 PM MST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 PM CST SUN DEC 20 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-212145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 342 PM CST SUN DEC 20 2015 /242 PM MST SUN DEC 20 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW IS POSSIBLE CHRISTMAS EVENING THROUGH SATURDAY ACROSS THE PLAINS. LOW CONFIDENCE ON THE TRACK OF THE SYSTEM BRING THE CHANCE FOR SNOW AT THIS TIME. ANYONE WITH HOLIDAY TRAVEL PLANS SHOULD MONITOR THE FORECAST FOR CHANGES TO SNOW AMOUNTS AND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
Nearby
River Flood Advisories in Nebraska, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.